Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 5, NWS Amarillo, TX

March 14, 200812 counties in Texas; Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this wind advisory at Mar 14, 2008, 4:01 AM CDT for 12 counties in Texas; Cimarron County, Texas County, Oklahoma. It took effect at Mar 14, 2008, 11:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 14, 2008, 4:01 AM CDT (09:01 UTC)
In effect from
Mar 14, 2008, 11:00 AM CDT
Expired
Mar 14, 2008, 8:36 PM CDT
In force
10 hr
Issued by
NWS Amarillo, TX

Counties Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 65 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2008-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2008-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3414 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KAMA 140901
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
401 AM CDT FRI MAR 14 2008

...WINDY CONDITIONS EXPECTED TODAY...

.A DEEPENING AREA OF LOW PRESSURE WILL CAUSE WINDS TO INCREASE TODAY
ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. THE STRONGEST WINDS ARE
EXPECTED TO OCCUR OVER THE WESTERN TWO-THIRDS OF THE PANHANDLES.

OKZ001-002-TXZ001>003-006>008-011>013-016>018-141700-
/O.NEW.KAMA.WI.Y.0005.080314T1600Z-080315T0200Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART...
STRATFORD...SPEARMAN...GRUVER...HARTLEY...CHANNING...DUMAS...
BORGER...VEGA...AMARILLO...PANHANDLE...WHITE DEER...HEREFORD...
CANYON...CLAUDE
401 AM CDT FRI MAR 14 2008

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY FOR THE WESTERN TWO-THIRDS OF THE TEXAS AND OKLAHOMA 
PANHANDLES...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT
THIS EVENING.

A SURFACE LOW PRESSURE CENTER WILL DEEPEN TODAY...CAUSING WINDY
CONDITIONS TO DEVELOP. THE STRONGEST WINDS ARE EXPECTED TO OCCUR
ACROSS THE WESTERN TWO-THIRDS OF THE PANHANDLES. WESTERLY WINDS ABOVE
35 MPH AND GUSTS ABOVE 50 MPH ARE EXPECTED FROM LATE THIS MORNING
THROUGH THE EARLY EVENING ACROSS MUCH OF THE ADVISORY AREA.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

COCKRELL
2 follow-up statements
000 
WWUS74 KAMA 141701
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1201 PM CDT FRI MAR 14 2008

...STRONG WINDS EXPECTED TODAY ACROSS THE SOUTHWEST AND SOUTH CENTRAL
TEXAS PANHANDLE...

.A DEEPENING AREA OF LOW PRESSURE WILL CAUSE WESTERLY WINDS TO
INCREASE THIS AFTERNOON ACROSS THE SOUTHWEST TEXAS PANHANDLE. A COLD
FRONT WILL MOVE ACROSS THE PANHANDLES LATE THIS AFTERNOON AND EARLY
THIS EVENING...SHIFTING WINDS TO THE NORTH.

OKZ001-002-TXZ001>003-006>008-141815-
/O.CAN.KAMA.WI.Y.0005.000000T0000Z-080315T0200Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART...
STRATFORD...SPEARMAN...GRUVER...HARTLEY...CHANNING...DUMAS...
BORGER
1201 PM CDT FRI MAR 14 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND
ADVISORY FOR THE NORTHWEST TEXAS PANHANDLE AND THE WESTERN TWO THIRDS
OF THE OKLAHOMA PANHANDLE.

A COLD FRONT HAS MOVED INTO THE OKLAHOMA PANHANDLE AND WILL SLOWLY
SLIDE INTO THE NORTHERN TEXAS PANHANDLE THIS AFTERNOON. THIS WILL
KEEP WIND SPEEDS BELOW WIND ADVISORY CRITERION. THEREFORE...THE WIND
ADVISORY HAS BEEN CANCELLED.

$$

TXZ011>013-016>018-150115-
/O.CON.KAMA.WI.Y.0005.000000T0000Z-080315T0200Z/
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...HEREFORD...CANYON...CLAUDE
1201 PM CDT FRI MAR 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR THE
SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE.

A SURFACE LOW PRESSURE CENTER WILL CONTINUE TO DEEPEN THIS
AFTERNOON...RESULTING IN WINDY CONDITIONS. THE STRONGEST WINDS ARE
EXPECTED TO OCCUR ACROSS THE SOUTHWESTERN AND SOUTH CENTRAL TEXAS
PANHANDLE. WESTERLY WINDS OF 25 TO 35 MPH AND WITH GUSTS OF 45 TO
50 MPH ARE EXPECTED THROUGH THE EARLY EVENING ACROSS THE ADVISORY
AREA.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JOHNSON
000 
WWUS74 KAMA 150136
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
836 PM CDT FRI MAR 14 2008

...WINDS ARE ON THE DECREASE OVER THE PANHANDLES...

.WIND ADVISORY CONDITIONS ARE ENDING.

TXZ011>013-016>018-150245-
/O.CAN.KAMA.WI.Y.0005.000000T0000Z-080315T0200Z/
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...HEREFORD...CANYON...CLAUDE
836 PM CDT FRI MAR 14 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND
ADVISORY. 

THE WEATHER SYSTEM WHICH GENERATED WINDY CONDITIONS OVER THE
PANHANDLES EARLIER TODAY IS MOVING AWAY FROM THE AREA. AS A
RESULT...WIND SPEEDS ARE EXPECTED TO DECREASE THROUGH THE NIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 14, 3:30 AM CDT, 31 minutes earlier.

Area forecast discussion, Mar 14, 3:30 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
330 AM CDT FRI MAR 14 2008

.DISCUSSION...
WINDS TDA AND EARLY THIS EVE ARE MAIN AREA OF CONCERN FOR THIS
FCST ISSUANCE.  SFC LOW OVER SWRN KS EXPECTED TO DEEPEN DURING
DAY.  SFC TROF EXTENDING SWD FROM LOW EXPECTED TO DEEPEN AND MOVE
THRU PNHDLS TDA.  DEEP MIXING IS EXPECTED TO OCCUR TDA...ALLOWING
STRONGER WINDS ALOFT TO REACH SFC...ESPECIALLY FOR AREAS ON
CAPROCK.  HAVE ISSUED WIND ADZY TDA FOR THIS AREA.  WLY LOW-LEVEL
WINDS BEHIND TROF WILL BRING DRIER AIR INTO FCST AREA...CAUSING FIRE
WX CONCERNS. SEE BELOW.

OTHERWISE...NO DEPARTURES FROM THEME OF EARLIER FCST.  STRONG JET
STREAK WILL PASS OVER NRN ZONES THIS AFTN AND THIS EVE...ALLOWING
DEVELOPMENT OF TSTMS ALONG AND AHEAD OF INCOMING COLD FRONT.  COLD
FRONT PASSES THRU ALL OF PNHDLS BEFORE SUNRISE SAT.  WINDS EXPECTED
TO BE MUCH TAMER ON SAT...AS POST-FRONTAL SFC RDG MOVES E OF AREA...
ALLOWING WINDS TO VEER TO SLY BY AFTN.  SELY WINDS INCREASE SAT NGT
IN RESPONSE TO INCOMING MID-LEVEL TROF...BRINGING ADEQUATE MSTR TO
SUPPORT TSTMS SUN NGT AND MON.  NEW GFS SLOWS EWD PROGRESSION OF
DRYLINE...BUT STILL CALLS FOR ITS PASSAGE TO OCCUR ON MON...WITH
ASSOCIATED COLD FRONT TO PASS MON AFTN AND MON EVE.  HAVE KEPT MON
NGT AND TUE DRY...BUT IF ENOUGH MSTR CAN WRAP INTO ERN ZONES...POPS
MAY HAVE TO BE ADDED.  CLOSED LOW DEPARTS FROM AREA TUE EVE...WITH
MILD AND DRY WX EXPECTED TO FOLLOW.  03

COCKRELL

&&

.FIRE WEATHER...
STRONG WLY LOW-LEVEL WINDS EXPECTED TO BRING DWPTS BELOW 20 DEG F
INTO WRN HALF OF FCST AREA TDA.  RESULT WILL BE RH VALUES REACHING
15 PCT OR LOWER FOR ALL BUT NERN TX PNHDL AND ERN OK PNHDL.  BRISK
WINDS ON SUN AND MON...WILL BE MOIST...WITH CRITICAL RH VALUES NOT
BEING REACHED.  03

&&

.AVIATION...
WLY SFC WINDS TO INCREASE TDA AS SFC LOW DEEPENS RAPIDLY AND STRONG
HEATING RESULTS IN DEEP MIXING. MAY SEE MID LVL CU DVLP LATE THIS
AFTN...BUT OTHERWISE ONLY HIGH CLOUDS EXPECTED THRU TDA.

CDFNT FCST TO PUSH SWD TNGT...WITH INCRG MSTR. SCT CU OR CB WILL
DVLP ALONG THE CDFNT...MAINLY IMPACTING OK AND NRN TX PNHDLS. HAVE
INCLUDED CB REMARKS AT KGUY TNGT BEGINNING AS CDFNT APRCHS.

KRAMAR

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                74  34  61  37  62 /   5   5   0   0  10
BEAVER OK                  72  33  51  34  58 /  30  20   0   0  10
BOISE CITY OK              69  31  52  33  58 /  20  10   0   5  10
BORGER TX                  74  36  61  41  63 /  10   5   0   0  10
BOYS RANCH TX              74  34  64  39  68 /   5   5   0   0  10
CANYON TX                  75  34  63  38  67 /   5   5   0   0  10
CLARENDON TX               78  38  61  39  62 /   5   5   0   0  10
DALHART TX                 70  32  59  34  62 /  10   5   0   5  10
GUYMON OK                  72  34  53  33  59 /  20  10   0   0  10
HEREFORD TX                74  32  64  38  69 /   0   0   0   0  10
LIPSCOMB TX                77  36  58  37  61 /  20  20   0   0  10
PAMPA TX                   73  36  59  38  61 /  10   5   0   0  10
SHAMROCK TX                81  41  63  41  62 /  10   5   0   0  10
WELLINGTON TX              81  42  63  41  62 /   5   5   0   0  10

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
     HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...MOORE...
     OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN...
     WHEELER.

     WIND ADVISORY FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING
     FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...DALLAM...DEAF
     SMITH...HANSFORD...HARTLEY...HUTCHINSON...MOORE...OLDHAM...
     POTTER...RANDALL...SHERMAN.

OK...RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: CIMARRON...TEXAS.

     WIND ADVISORY FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING
     FOR THE FOLLOWING ZONES: CIMARRON...TEXAS.

&&

04/03
Hazardous weather outlook, Mar 13, 3:40 PM CDT, 12 hours 21 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
340 PM CDT THU MAR 13 2008

OKZ001>003-TXZ001>020-141100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
340 PM CDT THU MAR 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

THE COMBINATION OF ABOVE NORMAL TEMPERATURES...WEST TO NORTHWEST
WINDS OF 20 TO 30 MPH WITH SOME HIGHER GUSTS...AND EXPECTED MINIMUM
RELATIVE HUMIDITIES OF 10 TO 15 PERCENT WILL LEAD TO AN INCREASED
POTENTIAL OF RED FLAG CONDITIONS FRIDAY AFTERNOON AND EARLY EVENING
ACROSS THE NORTHWEST AND SOUTHERN PARTS OF THE TEXAS PANHANDLE.
AS A RESULT...A FIRE WEATHER WATCH IS IN EFFECT FOR THIS AREA FRIDAY
AFTERNOON AND EARLY EVENING.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE OKLAHOMA AND
EXTREME NORTHERN TEXAS PANHANDLES ON FRIDAY AFTERNOON AND EVENING AS
A COLD FRONT MOVES THROUGH THE AREA. ANY STORMS THAT FORM ARE
EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME.

LIMITED MOISTURE IS EXPECTED TO RETURN TO THE PANHANDLES ON SUNDAY.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA SUNDAY NIGHT...AND
A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE EASTERN HALF OF THE
PANHANDLES ON MONDAY AS THE MOISTURE MIXES EASTWARD INTO OKLAHOMA.
ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

ANDRADE

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 4:36 AM CDTRed Flag WarningAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 13 more16 hr

Nearby

Wind Advisories in Texas, 2008Wind Advisories in Oklahoma, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.